MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.Initial reporter occupation: ir manager.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported an amplatz extra-stiff support wire guide was selected for use in an unknown patient for an unknown procedure.As reported, "wire came out of package crumpled at distal tip." the device did not make patient contact.Upon return of the complaint product on 11jun2019, it was found the mandril was protruding from the outer lumen of the wire.This report was created to document this protrusion.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.One wire guide was returned in a damaged condition for investigation.The wire guide was removed from the wire guide holder.The holder was not returned.No biomatter was observed along the wire.A small portion of the inner wire was sticking out of the outer coiling.No other surface damage was observed.Both distal and proximal solders were intact.The outer diameter of the wire guide was measured to be within the correct specifications and tolerances.There is no evidence to suggest the device was not manufactured within the correct specifications and tolerances.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record revealed no related nonconformances.A review of the subassembly lot revealed no related nonconformances.A database search revealed no other complaints have been reported for the complaint device lot.As there are no related nonconformances and no other complaints reported from the field, there is no evidence to suggest there is any nonconforming product in house or out in the field.Based on the information provided, inspection of returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8711832
Report Number1820334-2019-01477
Device Sequence Number13874224
Product Code DXQ
UDI-Device Identifier00827002040038
UDI-Public(01)00827002040038(17)240415(10)9636117
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberN/A
Device Catalogue NumberTHSF-35-80-AES
Device Lot Number9636117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date06/19/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1